Document Type


Article Version


Publication Date



The fixed point index of topological fixed point theory is a well studied integer-valued algebraic invariant of a mapping which can be characterized by a small set of axioms. The coincidenceindex is an extension of the concept to topological (Nielsen) coincidence theory. We demonstrate that three natural axioms are sufficient to characterize the coincidenceindex in the setting of continuous mappings on oriented differentiablemanifolds, the most common setting for Nielsen coincidence theory.


Copyright 2007 Elsevier, Topology and its Applications

This is the author’s version of a work that was accepted for publication in Topology and its Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Topology and its Applications, 154 2007, 1961–1970. DOI: 10.1016/j.topol.2007.02.003

Publication Title

Topology and its Applications

Published Citation

Staecker, P. Christopher, On the uniqueness of the coincidence index on orientable differentiable manifolds. Topology and its Applications, 154 2007, 1961–1970.



Peer Reviewed